Alert archive / Alabama / Marine Weather Statements in 2008

Marine Weather Statement 1, NWS Mobile, AL

January 1, 2008

NWS Mobile, AL issued this marine weather statement at Jan 1, 2008, 9:31 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2008, 9:31 AM CST (15:31 UTC)
Expired
Jan 1, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jan 1, 2:56 AM CST, 6 hours 35 minutes earlier.

Area forecast discussion, Jan 1, 2:56 AM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
256 AM CST TUE JAN 1 2008

.SHORT TERM...(TODAY AND TONIGHT)AS WE USHER IN A NEW YEAR... ARCTIC
FRONT DOES THE SAME AS IT BLASTS EAST ACROSS THE AREA TODAY. AS IT
PASSES...A BRISK DAY IS FORECAST IN COMBINATION WITH COOL DAYTIME
HIGHS. GRIDDED DATA SUGGESTS WE COULD VERY WELL MEET CRITERIA FOR A
WIND ADVISORY ALONG THE COASTAL ZONES WHERE FREQUENT GUSTS OF 25 TO
30 MPH ARE LIKELY. THUS...FORECASTERS HAVE INCLUDED THIS IN THE
PACKAGE TODAY.

TONIGHT...COLD. WINDS ARE FORECAST TO DECOUPLE/WEAKEN OVER MOST OF
THE AREA HEADING THROUGH THE NIGHTTIME HOURS. HOWEVER...THE DEGREE
THAT THEY DO SO WILL GOVERN HOW LOW THE TEMPERATURES WILL GO. SOME
OF OUR COLDER SPOTS COULD SEE LOWS PLUNGING TO NEAR 20 UNDER LIGHT
NORTHWEST WINDS. COULD SEE POTENTIAL OF HARD FREEZE IN THE FAR NORTH
TO NORTHEAST ZONES...BUT DURATION AND COVERAGE IS IN QUESTION FOR A
WARNING. NEED TO WAIT ANOTHER SHIFT BEFORE DECIDING ON THIS. OVER
THE IMMEDIATE COAST...TEMPERATURES LOOK TO BE CLOSER TO 30 UNDER THE
INFLUENCE OF MORE MIXING DUE TO HIGHER WINDS ALONG THE LAND/SEA
INTERFACE. BE PREPARED TO BUNDLE UP IF OUT AND ABOUT. COULD PROVE
CHALLENGING IN THE WIND...BUT WOULD SUGGEST GOING AHEAD AND
PROTECTING YOUR COLD SENSITIVE OUTDOOR PLANTS TODAY. MAKE SURE PETS
HAVE ADEQUATE WARMTH TOO. HAPPY NEW YEAR /10

.LONG TERM...(WEDNESDAY THROUGH MONDAY)LARGE SPRAWLING HIGH PRESSURE
ON WEDNESDAY MORNING WILL BE FROM NORTH TEXAS TO NORTH DAKOTA WITH
COLD AIR ADVECTION CONTINUING ACROSS THE FORECAST AREA. WEDNESDAY
MORNING LOWS LIKELY WILL BE BELOW FREEZING EVERYWHERE AND ONLY
REACHING THE LOW AND MIDDLE 40S FOR HIGHS ON WEDNESDAY. COULD HAVE
PROBABLY JUSTIFIED A HARD FREEZE WARNING WEDNESDAY MORNING...BUT
ONLY A FEW COUNTIES TO THE NORTHEAST WERE FORECAST TO BE CLOSE TO
THE 5 HOUR DURATION BELOW THE 26 DEGREE GUIDELINES. THURSDAY MORNING
THE HIGH CENTER IS EXPECTED TO BE OVER THE TENNESSEE VALLEY AND
RIDGED BACK INTO EAST TEXAS. HAVE FORECAST THURSDAY MORNING LOWS IN
THE TEENS ABOUT EVERYWHERE NORTH OF INTERSTATE 10...MAY EVEN SEE
SOME LOW TEENS IN THE NORMALLY COLDER SPOTS...HARD FREEZE WATCH IN
EFFECT FOR ALL ZONES...ALTHOUGH THE BARRIER ISLANDS WILL LIKELY NOT
SEE THE HARD FREEZE CONDITIONS BEING MET DUE TO DURATION AND LOWS IN
THE MID 20S. A BIT WARMER ON THURSDAY BUT WITH SURFACE RIDGE
ACROSS THE REGION IT WILL STILL BE QUITE COOL AND ANOTHER FREEZE
EXPECTED FRIDAY MORNING...WITH THE POSSIBILITY OF UPPER TEENS OVER
THE EXTREME EASTERN ZONES. NEAR 60 ON FRIDAY AND WARMER OVER THE
WEEKEND AS WINDS BECOME SOUTHEAST AS SURFACE HIGH EASES OFF THE MID
ATLANTIC COAST OVER THE WEEKEND. WILL ALSO HAVE A SMALL CHANCE OF
RAIN OR RAINSHOWERS STARTING SATURDAY OVER THE WESTERN ZONES AND
AREA WIDE BY SATURDAY NIGHT AS A WEAKENING UPPER TROUGH PASSES
OVER.  /11

&&

.MARINE...LITTLE OVERALL CHANGE IN THE SHORT TERM AS ARCTIC FRONTAL
PASSAGE BRINGS A STRONG OFFSHORE FLOW AND BUILDING SEAS. IT IS STILL
WITHIN THE RANGE OF POSSIBILITY THAT WE COULD SEE SOME OCCASIONAL
GUSTS TO GALE FORCE => AROUND 40 KNOTS BEYOND 20 MILES OFF THE
COAST. FOR NOW THOUGH...WE KEEP GRIDDED GUST DATA CAPPED AT A RANGE
OF 30 TO 34 KNOTS. STAY TUNED AS SMALL CRAFT ADVISORIES MAY BE
UPGRADED TO GALE WARNINGS FOR A PORTION OF THE AREA. WITH THE STRONG
NORTHERLY FETCH...SEAS BUILD TO 6 TO 8 FEET OUT TO 20 MILES AND 9 TO
11 FEET BEYOND 20 MILES THROUGH MID WEEK. ARCTIC HIGH REMAINS STRONG
AS IT MOVES EASTWARD ACROSS THE SOUTHERN AND SOUTHEASTERN U.S. BY
MID AND LATE WEEK. AS A RESULT...A MODERATE EAST TO SOUTHEAST FLOW
OF 15 TO 20 KNOTS OR SO IS FORECAST IN THE LATTER PERIODS...ALLOWING
SEAS TO SUBSIDE ...BEFORE HOLDING STEADY. /10

&&

.FIRE WEATHER...CONTINUED THE RED FLAG WARNING FOR THE PANHANDLE
TODAY...MAY NOT MAKE THE FOUR HOURS BUT WITH A MODERATE TO STRONG
WIND...ESPECIALLY NEAR THE COAST...MAY ONLY NEED I HOUR OF BELOW 35
PERCENT. RED FLAG WARNING FOR ALABAMA AND THE PANHANDLE ON WEDNESDAY
AND A WATCH FOR SAME AREA ON THURSDAY. DESPITE THE COOL TEMPERATURES
WEDNESDAY AND THURSDAY...DEW POINTS ARE EXPECTED TO BE 10 DEGREES OR
LOWER MOST OF THE LATE MORNING AND AFTERNOON WEDNESDAY AND IN THE
TEENS THURSDAY WITH SLIGHTLY WARMER TEMPERATURES. NORTH TO
NORTHWEST  WIND ON WEDNESDAY WILL ALSO BE AROUND 15 MPH AND GUSTY
FOR A WHILE. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      55  26  46  18 /  00  00  00  00
PENSACOLA   56  28  47  20 /  00  00  00  00
DESTIN      60  31  47  27 /  00  00  00  00
EVERGREEN   53  21  43  15 /  00  00  00  00
WAYNESBORO  53  23  42  13 /  00  00  00  00
CAMDEN      52  23  41  19 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 6 AM TUESDAY TO 5 PM TUESDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER
     BALDWIN...AND UPPER MOBILE.

     HARD FEEZE WATCH FROM 10 PM WEDNESDAY TO 8 AM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     RED FLAG WARNING FROM 10 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON TUESDAY TO 5 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 10 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY FROM 6 AM TUESDAY TO 5 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FEEZE WATCH FROM 10 PM WEDNESDAY TO 8 AM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...HARD FEEZE WATCH FROM 10 PM WEDNESDAY TO 8 AM THURSDAY FOR THE
     FOLLOWING ZONES: WAYNE...GREENE...PERRY...GEORGE AND STONE.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Jan 1, 5:00 AM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST TUE JAN 1 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST TUE JAN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

IN THE WAKE OF THE PASSAGE OF AN ARCTIC FRONT...STRONG NORTH TO
NORTHWEST WINDS WILL IMPACT THE GULF COAST WHICH WILL CREATE
HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY
WHEN PASSING OVER AREA BRIDGES.

MUCH DRIER AIR ALONG WITH STRONG NORTH TO NORTHWEST WINDS WILL
INCREASE THE WILDFIRE RISK TODAY.

OVERNIGHT LOWS WILL SINK INTO THE LOW TO MID 20S OVER THE INTERIOR
AND TO NEAR 30 OVER THE BEACHES. WIND CHILL VALUES DIPPING INTO THE
UPPER TEENS IS POSSIBLE LATE TONIGHT OVER THE INTERIOR.

OVER THE COASTAL WATERS...A STRONG NORTHWEST TO NORTHERLY WIND OF 20
TO 30 KNOTS WILL CREATE HAZARDOUS SEAS...BUILDING FROM 5 TO 8 FEET
NEAR SHORE AND 9 TO 11 FEET WELL OFFSHORE. WIND GUSTS COULD INCREASE
TO NEAR GALE FORCE AT TIMES...MAINLY WELL OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY DRY AIR IN THE REGION WILL MAINTAIN THE WILDFIRE RISK THROUGH
WEDNESDAY.

WEDNESDAY NIGHT LOWS LOOK TO DIP INTO THE MID TO UPPER TEENS
INLAND...AND UPPER TEENS TO LOWER 20S ALONG THE COAST EXCEPT ALONG
THE BEACHES WHERE UPPER 20S WILL OCCUR. THIS WOULD BE THE COLDEST
AIR OF THE SEASON AND WILL BE DETRIMENTAL TO OUTDOOR PETS...COLD
SENSITIVE OUTDOOR VEGETATION...LIVESTOCK...STATIONARY AND VEHICULAR
LIQUID COOLED ENGINES...AND EXPOSED PLUMBING.

OVER THE COASTAL WATERS...HAZARDOUS MARINE NAVIGATION CONTINUES
THROUGH EARLY THURSDAY AS A MODERATE TO STRONG OFFSHORE FLOW
MAINTAINS HIGH SEA STATES.

NO OTHER HAZARDOUS WEATHER IS ANTICIPATED FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:32 AM CSTWind AdvisoryMOB12 hr
Jan 1, 11:34 AM CSTFreeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more20 hr
Jan 1, 11:34 AM CSTHard Freeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more45 hr

Nearby

Marine Weather Statements in Alabama, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.